What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 7, 1:07 PM EST, 33 minutes earlier.
Area forecast discussion, Apr 7, 1:07 PM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
207 PM EDT Mon Apr 7 2025
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(This afternoon and Tonight)
Issued at 203 PM EDT Mon Apr 7 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
This afternoon/evening...Forecast remains on track with Broken
line of strong to isolated severe storms to push across inland SE
GA and the Suwannee Valley this afternoon and into coastal SE GA
and the rest of NE FL during the early evening hours, before
moving off the Atlantic Coast into the offshore waters after
sunset this evening. Main threats continue to be damaging winds of
50-70 mph along the potential of isolated tornadoes. Slow
movement of the squall line will lead to pockets of heavy
rainfall, with most areas receiving 0.50-1.00 inches, and locally
higher amounts of 2-3 inches possible where heavier convection
occurs or trains over the same locations. Gradient SW winds ahead
of the squall line still expected to gust close to 40 mph and will
keep Wind Advisory in effect for the moment.
Rest of Tonight...Following the passage of the squall line, the
cold front will continue numerous showers along with low clouds
through the late evening and to around midnight time frame, before
rainfall ends during the early morning hours. Partial clearing of
skies will start to take place towards sunrise over SE GA and
inland NE FL, but still likely remain overcast across coastal NE
FL as temps fall into the 50s behind the cold frontal passage as
West to Northwest winds develop at 10-15G20-25 mph, helping it to
feel much cooler than the 1st week of April.
&&
.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 203 PM EDT Mon Apr 7 2025
Cold front will be southeast of the area Tuesday morning, and
continue will continue to track away to the southeast Tuesday
afternoon. Skies will clear from the northwest to southeast through
the day, as high pressure builds from the northwest. Cool advection
on the backside of the front will result in below normal
temperatures Tuesday, with highs in the lower to mid 70s.
Models are consistently depicting an area of low pressure to develop
on the front to the southeast of the area. This low is expected to
strengthen enough through the day Wednesday, to provide a gusty
onshore flow from the northeast near the coast. Could be enough
moisture and convergence for a few coastal showers with this
feature. With the flow from the northeast beginning Tuesday night,
temperatures will range from northwest to southeast across the area,
with lows in the mid 40s over inland SE GA, and mid to upper 50s
coastal NE FL. Due to the flow from the northeast, highs will range
through the 70s Wednesday, with coolest readings at the coast.
&&
.LONG TERM...
(Thursday through next Monday)
Issued at 203 PM EDT Mon Apr 7 2025
Area of low pressure to the southeast, is expected to move toward FL
Wednesday night, and into southern FL Thursday. This feature could
result in a few showers over area, especially near the coast. Lows
Wednesday night will range from the upper 40s to middle 50s inland,
to the upper 50s to lower 60s coast. Highs Thursday range from the
middle 70s coast, to the upper 70s to lower 80s inland. Lows
Thursday night mid to upper 50s, but closer to 60 along the coast.
A cold front will move southeast across the area Friday into Friday
night, bringing shower with chance for a few storms. Temperatures
Friday will depend on timing of the front. With the current timing,
highs will range from mid 70s inland SE GA to the lower 80s NE FL
coast.
High pressure will build from the west over the weekend, and will
become centered overhead on Monday. The weekend will be dry with
temperatures a little below seasonal levels. A dry day is forecast
for Monday as well, with temperatures above average.
&&
.AVIATION...
(18Z TAFS)
Issued at 118 PM EDT Mon Apr 7 2025
SW winds continue to increase ahead of the squall line, mainly
into the 15-20G25-30 knot range. Timing of squall line still on
track for the 23-00Z time frame at SSI/JAX/VQQ/GNV, then into
CRG/SGJ by 00-01Z time frame with gusty winds and will keep the
potential wind gust to 25G35 knots with this feature, which could
possibly stronger to 40-45 knots if strong to severe storms impact
any local TAF. Post squall line shower activity will continue in
the 02-06Z time frame along with IFR/MVFR CIGS that will continue
in the 06-12Z time frame as rainfall exits the region. Low clouds
begin to become SCT around sunrise and expect VFR conds to develop
in the 12-15Z time frame on Tuesday as W-NW winds continue around
10 knots or so.
&&
.MARINE...
Issued at 203 PM EDT Mon Apr 7 2025
Small Craft Advisory conditions will continue in SW flow ahead of
approaching squall line through this evening, then slowly fade
during the overnight hours as they become West to Northwest and
decrease to 15 to 20 knots and expect SCEC headlines to continue
into early Tuesday as winds continue to slowly weaken and become N
to NE 10-15 knots as high pressure builds north of the region. Low
pressure development is expected to the NW of the Bahamas into
Wed/Thu which will lead to an increase in Northeast winds in the
local waters, with SCEC or SCA level winds close to 20 knots and
seas building into the 5-8 ft range. Northeast winds will relax
Thursday Night as the low pressure pushes out into the Western
Atlantic. Longer range models are still on track with next cold
frontal passage sometime on Friday with another shift to offshore
winds likely at SCEC/15-20 knot levels that will linger into
Saturday before weakening once again.
Rip Currents: Low to Moderate Risk of rip currents in the offshore
flow on Tuesday, with a shift to Moderate to High Risk as onshore
flow develops and increases around low pressure system near the
Bahamas. Surf/breakers 2-3 ft today dropping into the 1-2 ft range
on Tuesday before increasing to 4-6 ft by Thursday.
&&
.CLIMATE...
Issued at 350 AM EDT Mon Apr 7 2025
Record High Temperatures:
Monday, April 7th:
KJAX: 92/1967
KCRG: 91/2006
KAMG: 90/1999
KGNV: 90/2023
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 50 71 46 73 / 80 0 0 0
SSI 56 70 57 71 / 100 0 0 0
JAX 55 73 53 75 / 100 0 0 10
SGJ 58 72 59 74 / 90 10 10 20
GNV 55 74 51 78 / 90 0 0 10
OCF 57 75 54 79 / 90 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 9 PM EDT this evening for FLZ021-023-024-030-
031-035-038-120-124-125-132-136>138-140-220-225-232-233-236-
237-240-322-325-333-340-422-425-433-522-533-633.
GA...Wind Advisory until 9 PM EDT this evening for GAZ132>136-149-
151>154-162-163-165-166-250-264-350-364.
AM...Small Craft Advisory until midnight EDT tonight for AMZ450-452-
454.
Small Craft Advisory until 6 AM EDT Tuesday for AMZ470-472-474.
&&In the hours before
Special weather statement, Apr 7, 11:35 AM EST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1235 PM EDT Mon Apr 7 2025
GAZ132-149-163-071715-
Atkinson GA-Clinch GA-Coffee GA-
1235 PM EDT Mon Apr 7 2025
...A STRONG THUNDERSTORM WILL IMPACT COFFEE...ATKINSON AND
NORTHWESTERN CLINCH COUNTIES THROUGH 115 PM EDT...
At 1235 PM EDT, Doppler radar was tracking a strong thunderstorm near
Willacoochee, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Broxton, Douglas, Pearson, Axson, Cogdell, Ambrose, West Green,
Argyle, and Willacoochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3151 8308 3156 8306 3161 8306 3164 8301
3168 8284 3167 8283 3167 8266 3128 8263
3129 8266 3128 8270 3123 8270 3106 8262
3107 8297 3118 8297 3119 8305 3128 8303
3134 8307 3136 8310 3140 8314 3146 8315
TIME...MOT...LOC 1635Z 260DEG 33KT 3132 8314
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HESSSpecial weather statement, Apr 7, 11:45 AM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1245 PM EDT Mon Apr 7 2025
GAZ133-135-071715-
Appling GA-Jeff Davis GA-
1245 PM EDT Mon Apr 7 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JEFF DAVIS AND
NORTHERN APPLING COUNTIES THROUGH 115 PM EDT...
At 1245 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hazlehurst, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Graham, Hazlehurst, Plant Hatch, Pine Grove, and Baxley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3193 8232 3195 8231 3194 8229 3190 8219
3191 8213 3189 8212 3189 8211 3186 8212
3183 8206 3180 8211 3177 8209 3177 8267
3192 8266 3193 8259 3196 8256 3195 8249
3196 8250 3197 8248
TIME...MOT...LOC 1645Z 260DEG 33KT 3189 8256
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HESSSpecial weather statement, Apr 7, 12:13 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
113 PM EDT Mon Apr 7 2025
GAZ132>135-149-250-071800-
Bacon GA-Atkinson GA-Appling GA-Coffee GA-Jeff Davis GA-
Northern Ware GA-
113 PM EDT Mon Apr 7 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN COFFEE...EASTERN
ATKINSON...NORTHWESTERN WARE...BACON...EASTERN JEFF DAVIS AND WEST
CENTRAL APPLING COUNTIES THROUGH 200 PM EDT...
At 113 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Green to 6 miles southwest of
Nicholls to 6 miles southwest of Pearson. Movement was northeast at
50 mph.
HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Alma, Graham, Nicholls, Millwood, Pearson, Axson, Pine Grove, Denton,
West Green, and Bickley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3170 8228 3117 8260 3117 8267 3118 8267
3118 8279 3119 8291 3144 8280 3160 8285
3193 8253
TIME...MOT...LOC 1713Z 234DEG 45KT 3163 8280 3147 8273 3121 8290
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NELSONSpecial weather statement, Apr 7, 12:38 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
138 PM EDT Mon Apr 7 2025
GAZ133>136-149-151-250-071815-
Pierce GA-Bacon GA-Atkinson GA-Appling GA-Jeff Davis GA-Wayne GA-
Northern Ware GA-
138 PM EDT Mon Apr 7 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN PIERCE...
NORTHWESTERN WARE...SOUTHEASTERN BACON...NORTHWESTERN WAYNE...EAST
CENTRAL JEFF DAVIS AND APPLING COUNTIES THROUGH 215 PM EDT...
At 138 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Graham to near Baxley to near Dixie Union.
Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
New Lacy, Jamestown, Pebble Hill, Bristol, Pine Grove, Surrency,
Odum, Baxley, Plant Hatch, and Dixie Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3195 8241 3196 8238 3194 8238 3194 8229
3190 8219 3191 8213 3189 8212 3189 8211
3186 8212 3182 8202 3179 8199 3179 8196
3176 8194 3176 8192 3134 8223 3118 8270
3169 8233 3189 8253 3197 8243
TIME...MOT...LOC 1738Z 242DEG 39KT 3180 8249 3169 8237 3136 8255
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NELSONLocal storm report, Apr 7, 12:39 PM EST, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
139 PM EDT Mon Apr 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM Tstm Wnd Gst 2 WSW Alma 31.53N 82.50W
04/07/2025 M43 MPH Bacon GA ASOS
ASOS station KAMG Alma (Bacon County
Airport) reported wind gust to 43 mph from
the Northwest.
&&
JCHSpecial weather statement, Apr 7, 1:06 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
206 PM EDT Mon Apr 7 2025
FLZ021-120-220-GAZ162-071845-
Western Hamilton FL-Eastern Hamilton FL-Suwannee FL-Echols GA-
206 PM EDT Mon Apr 7 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN SUWANNEE...
NORTHWESTERN HAMILTON AND WESTERN ECHOLS COUNTIES THROUGH 245 PM
EDT...
At 206 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Park to 8 miles south of Madison to 9
miles northwest of Perry. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Blue Springs, Crossroads, Statenville, Mayday, Jennings, and Suwannee
River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3063 8314 3080 8313 3081 8310 3085 8309
3085 8301 3087 8297 3086 8295 3035 8302
3027 8324 3031 8321 3035 8321 3035 8319
3039 8317 3041 8318 3042 8322 3046 8322
3047 8324 3052 8324 3063 8327
TIME...MOT...LOC 1806Z 238DEG 37KT 3068 8326 3035 8342 3018 8371
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NELSON